MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number D160902
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) male patient underwent an atrial fibrillation (afib) ablation procedure, with an octaray, galaxy, 48p, 2-5-2-5-2, d-curve and an unknown smart touch bidirectional sf and suffered cardiac tamponade requiring a pericardiocentesis and prolonged hospitalization.A cardiac tamponade was discovered about four hours after the procedure.The cardiac tamponade was discovered by the hospital staff later in the day and was confirmed by ultrasound.The medical intervention provided was a pericardiocentesis and 400cc of fluid were removed.The patient was reported to be in stable condition.A smart touch surround flow (stsf) catheter was used in the case for ablation.The physician is uncertain of the cause of the tamponade.The physician had a potential concern that it was related to octaray catheter.The patient has improved but required extended hospital stay and rehab and has fully recovered.The generator used in the case was a smart ablate and a brk xs (model unavailable) was used for transseptal puncture.Prior to noting the cardiac tamponade, ablation was performed.The physician thought a steam pop could have occurred but no effusion after and no associated temperature or impedance rise was noticed.An irrigated catheter was used in the event and the flow setting was set to standard flow settings for stsf (15 ml/min).The correct catheter settings were selected on the irrigation pump and the pump was switching from low to high flow during irrigation.No error messages were observed on biosense webster equipment during the procedure.The catheter was disposed of before adverse event was reported; therefore, they are not available to return for investigation.Conservatively this will be reported on both octaray, galaxy, 48p, 2-5-2-5-2, d-curve and an unknown smart touch bidirectional sf as the physician was concerned that the cardiac tamponade was caused by the octaray and ablation was performed and completed so the ablation catheter will be reporter on as well.Should more information become available, it will be reviewed and processed accordingly.
 
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Biosense webster manufacturer's reference number pc-001064372 has two reports: mfr # 2029046-2022-00417 for product code d160902 (octa,galaxy,2-5-2-5-2,d-curve).Mfr # 2029046-2022-00418 for product code unk (thermocool® smart touch® sf bi-directional navigation catheter).

Brand Name
OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13636706
Report Number2029046-2022-00417
Device Sequence Number5201350
Product Code MTD
UDI-Device Identifier10846835021110
UDI-Public10846835021110
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD160902
Device Catalogue NumberD160902
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Initial Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR KIT-US; UNK BRK XS NEEDLE; UNK_SMART TOUCH BIDIRECTIONAL SF
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age67 YR
Patient SexMale